Thunderstorm Wind, Fall River
- When
- August 10, 3:35 PM MST
- Where
- Fall River County, 8.53 mi NNE of Ardmore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.140, -103.630
Winds were estimated at 60 mph.
A thunderstorm produced 60 mph wind gusts across parts of far southern Fall River County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm produced 60 mph wind gusts across parts of far southern Fall River County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 10, 1:28 PM MST, 2 hours 7 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 228 PM MDT Sat Aug 10 2019 .DISCUSSION...(This Evening Through Saturday) Issued at 206 PM MDT Sat Aug 10 2019 Current surface analysis shows a weak frontal boundary has pushed southward this afternoon into northeastern Wyoming and northwestern South Dakota, arcing roughly from near Sheridan WY to near Gillette WY and then to near Lemmon SD. A warm and relatively moist airmass exists south of the front with MUCAPE currently around 3000J/Kg along and to the south of the front. The stronger shear exists along the front in northwestern SD and then extending southward along the axis of greatest instability to the east of the Black Hills into southwestern SD. Thunderstorm coverage and intensity will increase later this afternoon and evening as an upper shortwave approaches from the west and then crosses the forecast area tonight. The better threat for strong to severe storms will be from northeastern WY to the Black Hills area and into southwest SD, where timing will be more favorable for stronger storms this afternoon and evening. Hail and strong wind gusts would be the main threats. Chances for storms will linger overnight and likely into Sunday morning as additional energy crosses the region and the cool front settles south over the area. Sunday appears to be an active day as the upper ridge shifts off to the east and the upper trough moves northeastward across the region. Southwesterly flow around the trough will bring additional energy across the region and more showers and storms. The extent of the severe storm threat will likely hinge on coverage of clouds/showers across the area during the first half of the day, along with the location of the cool front later in the day. The better chances at this point look to be across northeastern WY to the Black Hills and southwestern SD, near and to the south of the front and where some clearing will allow the atmosphere to destabilize the most. Large hail and strong wind gusts will be the main threats, with an isolated tornado near the front a possibility as well. Locally heavy rainfall is likely with the stronger storms. The pattern will change next week as the flow aloft flattens out and broad ridging develops toward midweek. Cannot rule out isolated storms at times with weak disturbances, but a relatively dry pattern is expected for much of next week. Temps will be on the cooler side early in the week, but near average temperatures are expected mid to late week. && .AVIATION...(For the 18Z TAFS Through 18Z Sunday Afternoon) Issued At 1115 AM MDT Sat Aug 10 2019 Areas of MVFR stratus and fog will continue to diminish this afternoon. Another round of storms will move into northeastern Wyoming and western South Dakota this afternoon and overnight. Low stratus is expected to redevelop early Sunday morning across much of the plains. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...10 AVIATION...Pojorlie
Hazardous Weather Outlook National Weather Service Rapid City SD 542 AM MDT Sat Aug 10 2019 SDZ001-012-013-024>031-041>044-072>074-WYZ054>058-071-111300- Harding-Butte-Northern Meade Co Plains-Northern Black Hills- Northern Foot Hills-Rapid City-Southern Foot Hills- Central Black Hills-Southern Black Hills-Custer Co Plains- Pennington Co Plains-Fall River-Oglala Lakota-Jackson-Bennett- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 542 AM MDT Sat Aug 10 2019 This Hazardous Weather Outlook is for portions of northwestern South Dakota...southwestern South Dakota...the Black Hills of South Dakota...northeast Wyoming...and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible late this afternoon and evening. A few storms could be strong to severe, with large hail and damaging winds possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected Sunday afternoon and evening. There is a slight risk of severe storms, with large hail and damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ002-014-032-046-047-049-111300- Perkins-Ziebach-Haakon-Mellette-Todd-Tripp- 542 AM MDT Sat Aug 10 2019 /642 AM CDT Sat Aug 10 2019/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight Isolated shower and thunderstorms will be possible late this evening. Widespread severe storms are not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected Sunday afternoon and evening. Widespread severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
340 PM MDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 9 SW DWTN SPEARFISH 44.40N 103.99W
08/10/2019 E1.00 INCH LAWRENCE SD TRAINED SPOTTER
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
348 PM MDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 S USTA 45.21N 102.16W
08/10/2019 E1.00 INCH PERKINS SD PUBLIC
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
355 PM MDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 1 N DEADWOOD 44.39N 103.73W
08/10/2019 E1.00 INCH LAWRENCE SD TRAINED SPOTTER
MOSTLY DIME SIZE
&&
MESpecial Weather Statement National Weather Service Rapid City SD 402 PM MDT Sat Aug 10 2019 SDZ002-013-102245- Perkins SD-Northern Meade Co Plains SD- 402 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEADE AND SOUTH CENTRAL PERKINS COUNTIES UNTIL 445 PM MDT... At 401 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Maurine, or 21 miles west of Faith, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Meade and south central Perkins Counties. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for west central South Dakota. LAT...LON 4509 10261 4517 10242 4505 10211 4489 10247 TIME...MOT...LOC 2201Z 315DEG 15KT 4509 10247 Pojorlie
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
415 PM MDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 SE GALENA 44.29N 103.58W
08/10/2019 E1.00 INCH LAWRENCE SD PUBLIC
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
432 PM MDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 1 NNW PIEDMONT 44.24N 103.40W
08/10/2019 E2.00 INCH MEADE SD NWS EMPLOYEE
&&
07The Rapid City radar (KUDX), 127 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
Winds were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2019Every state in 2019This day in weather historyWarnings in South Dakota, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846264.